Alert archive / Texas / Tornado Warnings in 2004

Tornado Warning 16, NWS Fort Worth, TX

April 30, 2004Young County, Texas

NWS Fort Worth, TX issued this tornado warning at Apr 30, 2004, 3:41 PM CDT for Young County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2004, 3:41 PM CDT (20:41 UTC)
Expired
Apr 30, 2004, 4:30 PM CDT
In force
49 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Young County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 12:45 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Fort Sill, OK (KFSI), launched 12:00Z, 8.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Sill, OK at 12:00Z on 2004-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Sill, OK at 12:00Z on 2004-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
372 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

877 
WFUS54 KFWD 302041
TORFTW
TXC503-302130-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
340 PM CDT FRI APR 30 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN YOUNG COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 430 PM CDT

* AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED 
  A DEVELOPING TORNADO 5 MILES SOUTHEAST OF MURRAY...MOVING EAST AT 
  30 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  SOUTH BEND AROUND 355 PM CDT
  JUST SOUTH OF GRAHAM AROUND 405 PM CDT

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

LAT...LON 3315 9864 3318 9843 3297 9844 3296 9857
          3296 9865 3296 9889 3307 9893

$$

07/BB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 30, 3:11 PM CDT, 30 minutes earlier.

Area forecast discussion, Apr 30, 3:11 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
311 PM CDT FRI APR 30 2004

.DISCUSSION...
SEVERE WEATHER...IN THE WEST AT THE PRESENT TIME...WILL SPREAD EAST
ACROSS THE CWA TONIGHT...AND TURN INTO A HEAVY RAIN EVENT.  FLOOD
WATCH ISSUED FOR THE NORTHWESTERN TWO THIRDS OF NORTH TEXAS FOR
TONIGHT AS HEAVY RAINS WILL COVER AREAS ALREADY SATURATED FROM LAST
WEEKS RAINS.  THE RAINS WILL END SATURDAY OVER ALL BUT THE SOUTHEAST
AFTER A COLD FRONTAL PASSAGE. THIS IS A COLD AIRMASS FOR EARLY MAY
AND TEMPS WILL BE IN THE 40S BY SUNDAY MORNING OVER MOST OF NORTH
TEXAS. TEMPS WILL BEGIN TO RISE WITH THE NEW WEEK AS HIGH PRESSURE
BUILDS AND THE ATMOSPHERE DRIES.  THE REMAINDER OF THE WEEK SHOULD
BE RAIN FREE WITH MORE SEASONAL TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   55  61  48  70 / 100  70   0   0
WACO, TX               61  66  49  72 /  80  80   0   0
PARIS, TX              58  62  49  70 / 100  70   0   0
DENTON, TX             53  61  47  70 / 100  70   0   0
MCKINNEY, TX           56  61  48  70 / 100  70   0   0
DALLAS, TX             56  62  48  71 / 100  70   0   0
TERRELL, TX            61  63  49  71 / 100  70   0   0
CORSICANA, TX          62  67  49  71 /  80  80   0   0
TEMPLE, TX             62  68  49  72 /  70  80  30   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 700 AM CDT SATURDAY FOR ZONES TXZ091>095...
TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>146...TXZ156>157...
TXZ159.

TORNADO WATCH UNTIL 900 PM CDT FRIDAY FOR ZONES TXC085...TXC097...
TXC113...TXC121...TXC133...TXC139...TXC143...TXC147...TXC181...
TXC221...TXC237...TXC251...TXC337...TXC363...TXC367...TXC429...
TXC439...TXC497...TXC503.

&&

42
Hazardous weather outlook, Apr 30, 3:25 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT FRI APR 30 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
325 PM CDT FRI APR 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE NORTHWEST
HALF OF NORTH TEXAS THROUGH TONIGHT. THE MODERATE RISK AREA IS
NORTHWEST OF A GOLDTHWAITE...HILLSBORO...PARIS LINE. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF NORTH
TEXAS FOR TONIGHT.  THE MAIN THREAT WILL BE FROM LARGE HAIL AND
DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE.

AS THE COLD FRONT MOVES SOUTHWARD THROUGH NORTH TEXAS TONIGHT...THE
THREAT OF FLOODING WILL INCREASE...WITH WIDESPREAD AMOUNTS BETWEEN
ONE AND THREE INCHES EXPECTED...AND ISOLATED THREE TO FIVE INCH
AMOUNTS POSSIBLE.  A FLOOD WATCH HAS BEEN ISSUED FOR THE NORTHWEST
HALF OF NORTH TEXAS NORTH OF A LAMPASAS...WACO...ATHENS LINE.

.DAYS TWO THROUGH SEVEN...
THERE WILL BE A CHANCE OF THUNDERSTORMS AREAWIDE SATURDAY...AND A
CHANCE OF THUNDERSTORMS ACROSS THE SOUTH SATURDAY NIGHT. SOME OF
THESE STORMS MAY BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS.
HEAVY RAIN AND LIGHTNING WILL ALSO PRESENT WEATHER HAZARDS.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING FOR
AREAS WEST OF INTERSTATE 35. SPOTTER ACTIVATION MAY BE NECESSARY
ACROSS ALL OF NORTH TEXAS TONIGHT.

ROBBINS

In the hours before

Special weather statement, Apr 30, 12:54 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1254 PM CDT FRI APR 30 2004

TXZ091>094-100>104-115>119-129>131-133-134-010200-
COLLIN-COOKE-DALLAS-DENTON-EASTLAND-ELLIS-ERATH-FANNIN-GRAYSON-HOOD-
JACK-JOHNSON-MONTAGUE-PALO PINTO-PARKER-STEPHENS-TARRANT-WISE-YOUNG-
1254 PM CDT FRI APR 30 2004

TORNADO WATCH #132 REMAINS IN EFFECT FOR...

  COLLIN          COOKE           DALLAS          DENTON
  EASTLAND        ELLIS           ERATH           FANNIN
  GRAYSON         HOOD            JACK            JOHNSON
  MONTAGUE        PALO PINTO      PARKER          STEPHENS
  TARRANT         WISE            YOUNG
Special weather statement, Apr 30, 1:33 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
133 PM CDT FRI APR 30 2004

TXZ100-101-301930-
JACK-YOUNG-
133 PM CDT FRI APR 30 2004

...SIGNIFICANT WEATHER UPDATE FOR YOUNG AND JACK COUNTIES..

A DEVELOPING THUNDERSTORM NEAR GRAHAM AT 133 PM CDT WILL MOVE EAST
NORTHEAST AND LIKELY INTENSIFY THROUGH 230 PM CDT. THIS STORM MAY
BECOME SEVERE AND REQUIRE A WARNING. PEOPLE IN YOUNG AND JACK
COUNTIES SHOULD MONITOR WEATHER DEVELOPMENTS THIS AFTERNOON.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
NORTH CENTRAL TEXAS.

07/BB
Special weather statement, Apr 30, 1:46 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
146 PM CDT FRI APR 30 2004

TXZ115-116-129-301945-
EASTLAND-PALO PINTO-STEPHENS-
146 PM CDT FRI APR 30 2004

...SIGNIFICANT WEATHER UPDATE FOR STEPHENS...EASTLAND...AND PALO
PINTO COUNTIES...

A SEVERE THUNDERSTORM WILL APPROACH THE WESTERN SECTIONS OF STEPHENS
COUNTY WEST OF BRECKENRIDGE BY 3 PM CDT. THIS STORM SHOULD REMAIN
SEVERE AS IT MOVES ACROSS STEPHENS...PALO PINTO AND POSSIBLY
NORTHERN EASTLAND COUNTIES. WARNINGS WILL LIKELY BE REQUIRED...AND
PEOPLE IN THIS AREA SHOULD MONITOR WEATHER DEVELOPMENTS THIS
AFTERNOON.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
NORTH CENTRAL TEXAS.

07/BB
Local storm report, Apr 30, 3:37 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
337 PM CDT FRI APR 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0331 PM     HAIL            2 S MURRAY               33.03N  98.90W
04/30/2004  1.00 INCH       YOUNG               TX   TRAINED SPOTTER

            QUARTER HAIL 2 MILES SOUTH OF MURRAY

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 3:10 PM CDTTornado WarningFWDStephens50 min
Apr 30, 3:14 PM CDTSevere Thunderstorm WarningFWDYoung61 min
Apr 30, 3:38 PM CDTSevere Thunderstorm WarningFWDMontague67 min
Apr 30, 4:01 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens59 min
Apr 30, 4:29 PM CDTSevere Thunderstorm WarningFWDJack, Young61 min
Apr 30, 4:33 PM CDTSevere Thunderstorm WarningFWDEastland57 min
Apr 30, 4:35 PM CDTSevere Thunderstorm WarningFWDCooke55 min
Apr 30, 4:40 PM CDTSevere Thunderstorm WarningFWDMontague65 min
Apr 30, 5:00 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens60 min
Apr 30, 5:26 PM CDTSevere Thunderstorm WarningFWDEastland, Erath49 min
Apr 30, 5:33 PM CDTSevere Thunderstorm WarningFWDGrayson57 min
Apr 30, 5:34 PM CDTSevere Thunderstorm WarningFWDJack41 min
Apr 30, 5:59 PM CDTSevere Thunderstorm WarningFWDErath, Palo Pinto, Parker46 min
Apr 30, 6:41 PM CDTSevere Thunderstorm WarningFWDErath, Hood, Parker64 min

Nearby

Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.